MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT TIS RET SYS 15MM, 1200ML(3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT TIS RET SYS 15MM, 1200ML(3/BX); LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number TRS175SB2
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
This distributor reported on behalf of their customer that the trs175sb2 device was being used during a sleeve procedure on (b)(6) 2019 and "at the time of deployment the bag separated partially from the device but remained attached".Therefore, there was nothing to retrieve from the patient.There was no report of injury to the user or the patient.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received one trs175sb2 in opened original packaging.Lot number was verified.Performed a visual inspection, the string was tangled up in the top of the purple shaft and the metal prongs were protruding through the specimen bag.Performed a functional inspection, when trying to deploy the bag due to the string being tangled, the bag was not expanding as intended therefore causing the metal prongs to protrude through the bag.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 30 complaints, regarding 33 devices, for this device family and failure mode.During this same time frame 511,763 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00006.Per the instructions for use, the user is advised the following: warnings: -only physicians trained in the techniques of laparoscopic or minimally invasive surgery and the use of retrieval bags to remove tissue should use the product.-do not use the anchor tissue retrieval system if resistance is met upon deployment.Improper use of the device may result in perforation of tissue and subsequent bleeding.This issue will continue to be monitored through the complaint system to assure patient safety.

Brand Name
TIS RET SYS 15MM, 1200ML(3/BX)
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key9450142
Report Number3007305485-2019-00432
Device Sequence Number2606834
Product Code GCJ
UDI-Device Identifier20653405986116
UDI-Public(01)20653405986116(17)220725(10)201907264
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172940
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2022
Device Model NumberTRS175SB2
Device Catalogue NumberTRS175SB2
Device Lot Number201907264
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2019
Initial Date Received by Manufacturer 11/25/2019
Supplement Date Received by Manufacturer01/10/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date01/16/2020
Patient Sequence Number1